I have been tapering off Suboxone, 8/2 SL filmstrips. I have it down to a science cutting tiny pieces, qpproximately 1/16 of a strip. Even at that small a dose, when I try to just stop at that level, by the 3rd day, I really feel lousy. I noticed that lately I have been getting horrible cramps in my hands and feet. A spasm starts, and it becomes extremely painful. It almost looks like my fingers and toes have come out of their sockets. I mean it really hurts! I am not dehydrated, and have been eating bananas, potatoes, drinking tomato juice, and orange juice, anything to add potassium to my system, to keep the electrolytes balanced. If anyone has been through this please tell me what it is about, and what you did for it. Thanks everyone. This site is very helpful.
Are muscle cramps in hands and feet normal when coming off Suboxone?
- 22 Mar 2011 by Anonymous
- 29 February 2012
Dear Cleanzgood, different people all complain of different symptoms when they are tapering, and yes, this is mentioned occasionally. At that small a dose, you will notice the subs wearing off faster than it did at a higher dose. Many have mentioned different symptoms with the films than with the tablets. Walking for exercise will help you as you taper and if you get to a sticking point. Please let your doctor know this is happening. If it doesn't stop after a week at a lower dose, it may not be related to your taper. I had more of mild jerking of kicking of the legs or feet when I was first dropping to a lower dose, then it went away after a few days. It may not be the taper, I suspect it is tho. Try getting some extra calcium also, it might respond to that. I had awful charlie horses when pregnant, doctor said it wasn't lack of potassium, it was lack of calcium. Hang in there, it should get better, but let your doctor know, just in case. Patti
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Oct 2010 • 2 answers
Updated 12 Sep 2011 • 2 answers
Updated 30 Jun 2013 • 1 answer
Otezla - Muscle cramps?I'm on my 7 day and I'm having muscle cramps in my calves. Is this normal? I?
Updated 18 Jan 2016 • 1 answer
Updated 15 Feb 2018 • 3 answers